MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINNACLE GRIPTION TF; HIP INSTRUMENTS : HANDLES

DEPUY ORTHOPAEDICS INC US PINNACLE GRIPTION TF; HIP INSTRUMENTS : HANDLES
Catalog Number 221701503
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that two gription tf surgical instrument became cold welded together during this patient's primary hip arthroplasty surgery.Both a rasping strike plate and an augment finishing rasp were attached to an augment rasping handle, and the instruments were then used in the patient's surgical procedure.After the surgery had been completed, the strike plate could not be physically separated from the rasping handle by the scrub tech nor the sales rep.The two instruments were therefore sent to sterile processing still attached to one another for cleaning.The loaner instruments, which included the strike plate and rasping handle, were returned to the distributor's warehouse, where members of the warehouse staff attempted to separate the two instruments.They too were unable to separated the instruments, so replacement instruments are now needed to complete the loaner tray.

Brand Name
PINNACLE GRIPTION TF
Common Device Name
HIP INSTRUMENTS : HANDLES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key24851883
Report Number1818910-2026-06595
Device Sequence Number5651855
Product Code HXC
UDI-Device Identifier10603295097846
UDI-Public(01)10603295097846(10)SO2001517
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number221701503
Device Lot NumberSO2001517
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/23/2026
Supplement Date Received by Manufacturer05/12/2026
Initial Report FDA Received Date04/11/2026
Supplement Report FDA Received Date05/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/05/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age58 YR
Patient SexFemale